Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 64, NWS San Angelo, TX

April 24, 20114 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2011, 6:46 PM CDT for 4 counties in Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2011, 6:46 PM CDT (23:46 UTC)
Expired
Apr 24, 2011, 7:19 PM CDT
In force
33 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX

The radar

The San Angelo radar (KSJT), 86 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 7:05 PM CDTHAIL 1.756 W Bradshaw, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:54 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1567 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WUUS54 KSJT 242346
SVRSJT
TXC081-353-399-441-250030-
/O.NEW.KSJT.SV.W.0064.110424T2346Z-110425T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NOLAN COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 643 PM CDT...A SEVERE THUNDERSTORM WAS 2 MILES EAST OF
  WINGATE...OR 10 MILES NORTHWEST OF WINTERS...MOVING EAST AT 25 MPH.
  TRAINED WEATHER SPOTTERS REPORTED BASEBALL SIZE HAIL IN WINGATE.

  STORM HAZARDS INCLUDE...
  LARGE DAMAGING HAIL UP TO BASEBALL SIZE.

  WITH POSSIBLE STORM IMPACTS...
  EXTREME VEHICLE DAMAGE.
  EXTREME ROOF DAMAGE.
  WIDESPREAD WINDOW AND SIGN DAMAGE.
  SERIOUS INJURY OR DEATH TO UNPROTECTED PEOPLE AND ANIMALS.
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DRASCO BY 655 PM CDT...
  WINTERS BY 700 PM CDT...
  BRADSHAW BY 710 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3215 9992 3197 9984 3191 10032 3212 10034
TIME...MOT...LOC 2346Z 263DEG 21KT 3206 10006

$$
1 follow-up statement
884 
WWUS54 KSJT 250019
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
719 PM CDT SUN APR 24 2011

TXC081-353-399-441-250029-
/O.CAN.KSJT.SV.W.0064.000000T0000Z-110425T0030Z/
NOLAN TX-TAYLOR TX-COKE TX-RUNNELS TX-
719 PM CDT SUN APR 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RUNNELS...
NORTHEASTERN COKE...SOUTHWESTERN TAYLOR AND SOUTHEASTERN NOLAN
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR WEST CENTRAL TEXAS.

LAT...LON 3215 9992 3197 9984 3191 10032 3212 10034
TIME...MOT...LOC 0019Z 263DEG 21KT 3208 9983

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:27 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 4:27 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 PM CDT SUN APR 24 2011

.SHORT TERM...
SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL
COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING
ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS
DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF
SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING
SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT
FOR THUNDERSTORMS...THEN DRY ON MONDAY.

FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE
TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER
WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON
TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN
MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST
WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY
DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS
HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS
SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF
WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE
WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY.

.LONG TERM...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN
TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY
GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT
AFTERNOON TEMPERATURES.

COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES
WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN
THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT
POSSIBLY ARRIVING NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 63  91  55  93  53 /  30  10  10   0   0
SAN ANGELO 	 62  94  54  98  53 /  30  10  10   0   0
JUNCTION 	 66  94  56  95  56 /  30  10  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...TOM GREEN.

&&

19
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 AM CDT SUN APR 24 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
319 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST
CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED
TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING HOURS.

In the hours before

Local storm report, Apr 24, 4:58 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             3 ESE ABILENE           32.43N  99.68W
04/24/2011  E3.50 INCH       TAYLOR             TX   OTHER FEDERAL

            3 TO 4 INCH HAIL AT THE ABILENE AIRPORT REPORTED BY
            ATCT OBSERVER

&&

EVENT NUMBER SJT1100131

LEH
Local storm report, Apr 24, 5:01 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             2 S ABILENE             32.42N  99.73W
04/24/2011  M3.50 INCH       TAYLOR             TX   FIRE DEPT/RESCUE

            FIRE DEPARTMENT MEASURED 3.5 INCH HAIL 2 MILES SOUTH OF
            ABILENE.

&&

EVENT NUMBER SJT1100132

CD
Local storm report, Apr 24, 5:14 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             ABILENE                 32.45N  99.73W
04/24/2011  E1.75 INCH       TAYLOR             TX   PUBLIC

            AT 27TH AND WILLIS IN ABILENE

&&

EVENT NUMBER SJT1100133

LEH
Local storm report, Apr 24, 5:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
559 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             HAPPY VALLEY            32.13N 100.11W
04/24/2011  E1.00 INCH       TAYLOR             TX   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN HAPPY VALLEY.

&&

EVENT NUMBER SJT1100134

CD
Local storm report, Apr 24, 6:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             WINGATE                 32.04N 100.11W
04/24/2011  E1.75 INCH       RUNNELS            TX   TRAINED SPOTTER

            QUARTER TO GOLF BALL SIZE HAIL REPORTED IN WINDGATE.

&&

EVENT NUMBER SJT1100135

CD
Local storm report, Apr 24, 6:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             WINGATE                 32.04N 100.11W
04/24/2011  E2.00 INCH       RUNNELS            TX   TRAINED SPOTTER

            2 INCH HAIL REPORTED IN WINDGATE

&&

EVENT NUMBER SJT1100136

CD

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:00 PM CDTSevere Thunderstorm WarningSJTBrown45 min
Apr 23, 9:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 23, 10:29 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman46 min
Apr 24, 1:35 PM CDTFire Weather WatchSJTCoke, Crockett, Fisher, Haskell, Irion, Jones and 5 more7 hr
Apr 24, 3:12 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Apr 24, 3:35 PM CDTTornado WarningSJTCallahan, Shackelford25 min
Apr 24, 3:48 PM CDTSevere Thunderstorm WarningSJTJones, Taylor42 min
Apr 24, 3:52 PM CDTSevere Thunderstorm WarningSJTJones, Nolan, Taylor38 min
Apr 24, 3:56 PM CDTTornado WarningSJTShackelford49 min
Apr 24, 4:03 PM CDTTornado WarningSJTTaylor42 min
Apr 24, 4:22 PM CDTTornado WarningSJTCallahan, Jones, Taylor38 min
Apr 24, 4:27 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor48 min
Apr 24, 4:44 PM CDTAreal Flood AdvisorySJTTaylor91 min
Apr 24, 5:00 PM CDTTornado WarningSJTCallahan, Shackelford, Taylor45 min
Apr 24, 5:10 PM CDTTornado WarningSJTCallahan, Shackelford20 min
Apr 24, 5:25 PM CDTTornado WarningSJTCallahan, Shackelford65 min
Apr 24, 5:28 PM CDTFlash Flood WarningSJTCallahan, Shackelford, Taylor3 hr
Apr 24, 5:31 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor44 min
Apr 24, 5:52 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor38 min
Apr 24, 6:14 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor61 min
Apr 24, 6:33 PM CDTTornado WarningSJTCallahan, Coleman, Runnels, Taylor57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.